Facebook Pixel
EmpowHER Guest

I had unprotected sex few days to my period and I took ECP a day after and now am having lower abdominal pain and waist pain but haven't seen my period

By Anonymous December 13, 2016 - 6:40am
Rate This

what should I do?

Add a Comment1 Comments


Hello Anonymous,

Welcome to EmpowHER. Thank you for reaching out to us for advice.

All that you can do now is wait. In your case, if your period does not start in the next five to seven days, please take a pregnancy test or contact your gynecologist.

An emergency contraceptive prevents pregnancy by preventing ovulation. You took the pill a few days before your period was due to start. Most likely, ovulation had long passed. But, the high dose of hormone in the pill probably caused your period to be delayed.

The abdominal and umbilical pain are side effects of the pill.

Generally, it is advised to test for pregnancy if you have not had bleeding within three weeks of taking the pill. The pill causes changes in the menstrual cycle including an early or late start of the next period. This delay is usually not more than five days.


December 13, 2016 - 9:21am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Emergency Contraception

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!